Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 52, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jun 2, 2013, 4:18 PM CDT for Laclede County, Missouri. It took effect at Jun 2, 2013, 5:38 PM CDT. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2013, 4:18 PM CDT (21:18 UTC)
- In effect from
- Jun 2, 2013, 5:38 PM CDT
- Expired
- Jun 4, 2013, 1:36 PM CDT
- In force
- 44 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Laclede County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River near Hazelgreen (HZLM7). The gauge peaked at 22.08 ft at Jun 2, 2013, 8:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06928000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
210 WGUS43 KSGF 022118 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 418 PM CDT SUN JUN 2 2013 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... GASCONADE RIVER AT HAZELGREEN AFFECTING LACLEDE COUNTY .RECENT HEAVY RAINFALL IS CAUSING RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC105-030918- /O.NEW.KSGF.FL.W.0052.130602T2238Z-130604T1836Z/ /HZLM7.1.ER.130602T2238Z.130603T0600Z.130603T1836Z.NO/ 418 PM CDT SUN JUN 2 2013 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE GASCONADE RIVER AT HAZELGREEN. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 3:30 PM SUNDAY THE STAGE WAS 20.5 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 22.0 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 21.0 FEET...MINOR FLOODING BEGINS AT THE GAGE SITE AND MAINLY AFFECTS LOW LYING AREAS ALONG THE RIVER. && LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235 3761 9246 $$
2 follow-up statements
580 WGUS83 KSGF 030103 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 803 PM CDT SUN JUN 2 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... JAMES RIVER AT GALENA AFFECTING STONE COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY GASCONADE RIVER AT HAZELGREEN AFFECTING LACLEDE COUNTY GASCONADE RIVER AT JEROME AFFECTING PHELPS COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-031603- /O.EXT.KSGF.FL.W.0043.000000T0000Z-130605T0600Z/ /TBNM7.2.ER.130601T2053Z.130602T1800Z.130604T0600Z.UU/ 803 PM CDT SUN JUN 2 2013 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 7:00 PM SUNDAY THE STAGE WAS 16.5 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. * IMPACT...AT 17.0 FEET...MODERATE FLOODING OCCURS AT THE GAGE SITE. THE LOWER TA 250 TRAINING GROUND HAS WATER UP TO TWO FEET DEEP. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$ MOC105-031603- /O.EXT.KSGF.FL.W.0052.000000T0000Z-130604T1555Z/ /HZLM7.1.ER.130602T2111Z.130603T0600Z.130603T1555Z.NO/ 803 PM CDT SUN JUN 2 2013 THE FLOOD WARNING CONTINUES FOR THE GASCONADE RIVER AT HAZELGREEN. * AT 7:30 PM SUNDAY THE STAGE WAS 22.1 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.2 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * IMPACT...AT 21.0 FEET...MINOR FLOODING BEGINS AT THE GAGE SITE AND MAINLY AFFECTS LOW LYING AREAS ALONG THE RIVER. && LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235 3761 9246 $$ MOC161-031603- /O.EXT.KSGF.FL.W.0053.130604T1424Z-130606T1415Z/ /JRMM7.1.ER.130604T1424Z.130605T0600Z.130605T1415Z.NO/ 803 PM CDT SUN JUN 2 2013 THE FLOOD WARNING CONTINUES FOR THE GASCONADE RIVER AT JEROME. * AT 7:45 PM SUNDAY THE STAGE WAS 13.7 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * IMPACT...AT 18.5 FEET...FLOOD WATERS AFFECT SOME RESIDENTIAL WOOD DECKS ON THE LEFT BANK. && LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202 $$ MOC209-030133- /O.CAN.KSGF.FL.W.0046.000000T0000Z-130604T0000Z/ /GLNM7.1.ER.130602T0543Z.130602T1300Z.130602T2131Z.NO/ 803 PM CDT SUN JUN 2 2013 THE FLOOD WARNING IS CANCELLED FOR THE JAMES RIVER AT GALENA. * AT 7:15 PM SUNDAY THE STAGE WAS 12.5 FEET. * FLOOD STAGE IS 15.0 FEET. * THE RIVER AT THIS LOCATION FELL BELOW FLOOD STAGE AT 4:31 PM SUNDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.9 FEET BY TUESDAY MORNING. * IMPACT...AT 15.0 FEET...FLOOD WATERS IMPACT SHOAL CANOE RENTAL AND MOTEL ONE MILE SOUTH OF THE GAGE SITE. RAILEY CREEK AT THE RENTAL AND HOTEL AREA BEGINS TO BACKWATER ALONG THE JAMES RIVER. && LAT...LON 3677 9348 3678 9354 3688 9347 3687 9340 $$
178 WGUS83 KSGF 030732 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 232 AM CDT MON JUN 3 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... GASCONADE RIVER AT HAZELGREEN AFFECTING LACLEDE COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY GASCONADE RIVER AT JEROME AFFECTING PHELPS COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-032232- /O.EXT.KSGF.FL.W.0043.000000T0000Z-130604T0800Z/ /TBNM7.2.ER.130601T2053Z.130602T1800Z.130603T0800Z.UU/ 232 AM CDT MON JUN 3 2013 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 12:00 AM MONDAY THE STAGE WAS 13.6 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THIS MORNING. * IMPACT...AT 14.0 FEET...FLOOD WATERS AFFECT THE HAPPY HOLLOW PICNIC AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$ MOC161-032232- /O.EXT.KSGF.FL.W.0053.130603T0854Z-130606T1242Z/ /JRMM7.1.ER.130603T0854Z.130605T0600Z.130605T1242Z.NO/ 232 AM CDT MON JUN 3 2013 THE FLOOD WARNING CONTINUES FOR THE GASCONADE RIVER AT JEROME. * AT 1:45 AM MONDAY THE STAGE WAS 14.9 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 15.2 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. && LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202 $$ MOC105-030802- /O.CAN.KSGF.FL.W.0052.000000T0000Z-130604T1555Z/ /HZLM7.1.ER.130602T2111Z.130603T0115Z.130603T0557Z.NO/ 232 AM CDT MON JUN 3 2013 THE FLOOD WARNING IS CANCELLED FOR THE GASCONADE RIVER AT HAZELGREEN. * AT 1:30 AM MONDAY THE STAGE WAS 20.9 FEET. * FLOOD STAGE IS 21.0 FEET. * THE RIVER AT THIS LOCATION FELL BELOW FLOOD STAGE AT 12:57 AM MONDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.9 FEET BY TOMORROW MORNING. * IMPACT...AT 21.0 FEET...MINOR FLOODING BEGINS AT THE GAGE SITE AND MAINLY AFFECTS LOW LYING AREAS ALONG THE RIVER. && LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235 3761 9246 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 2, 3:19 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 2, 3:19 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 319 PM CDT SUN JUN 2 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 243 PM CDT SUN JUN 2 2013 PERSISTENT STRATOCUMULUS DECK AND LOW LEVEL COLD AIR ADVECTION ASSOCIATED WITH THE CANADIAN AIRMASS OVERSPREADING THE AREA HAVE HELD TEMPERATURES IN THE LOWER TO MID 60S OVER MUCH OF THE FORECAST AREA THIS AFTERNOON. BASED ON LATEST SATELLITE TRENDS...EXPECT THESE CLOUDS TO DISSIPATE FROM NORTHWEST TO SOUTHEAST THROUGH THE LATE EVENING AND OVERNIGHT HOURS. WILL USE THE NAM 850 MB THERMAL TROUGH AXIS AS A ROUGH GUIDE FOR CLEARING SKY COVER THROUGH TONIGHT AND EARLY MONDAY. EXPECT TEMPERATURES TONIGHT TO AVERAGE AROUND 50 DEGREES. WOULD NOT BE SURPRISED TO SEE A FEW LOW RECORDS FALL...ESPECIALLY AT JOPLIN WHERE THE CURRENT RECORD IS 49. WINDS GRADUALLY SHIFT BACK TO THE SOUTH THROUGH MONDAY AFTERNOON AS HIGH PRESSURE SHIFTS TO THE EAST OF THE OZARKS AND A LEE SIDE TROUGH BEGINS TO DEEPEN OVER EASTERN COLORADO. WITH SUCH A COOL START...WILL GO WITH HIGHS ONLY IN THE LOWER TO MID 70S. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 243 PM CDT SUN JUN 2 2013 HAVE STARTED PRECIPITATION CHANCES LATE MONDAY NIGHT AND TUESDAY MORNING OVER OUR EXTREME WESTERN CWA IN REPSONSE TO INCREASING MOISTURE ADVECTION / ISENTROPIC LIFT AHEAD OF THE DEVELOPING LOW OVER THE TEXAS PANHANDLE. OTHERWISE STAYED PRETTY CLOSE TO PREVIOUS FORECAST...AND CONTINUED PRECIP CHANCES THROUGH FRIDAY...WITH HIGHEST CHANCES ON WEDNESDAY NIGHT DURING THE COLD FRONT PASSAGE. THIS FRONT IS EXPECTED TO SLOW ITS SOUTHWARD PROGRESS AND HANG OUT OVER ARKANSAS ON THURSDAY AS IT BECOMES MORE PARALLEL TO UPPER LEVEL ZONAL FLOW...SO EXPECT SOME OVERRUNNING POTENTIAL DURING THIS TIME. FOR TUESDAY...WE CONTINUE TO BE OUTLOOKED FOR A SLIGHT CHANCE OF SEVERE STORMS OVER OUR EXTREME WESTERN COUNTIES. SEE SPC DAY 3 DISCUSSION FOR DETAILS. GFS/GEM/ECMWF BRING ANOTHER STORM SYSTEM FROM THE NORTHERN PLAINS ACROSS THE UPPER MIDWEST NEXT WEEKEND. THE ECMWF SPREADS THE PRECIPITATION FURTHER SOUTH INTO OUR AREA WHILE THE GFS AND GEM KEEP THE PRECIP NORTH OF OUR AREA. WENT AHEAD AND INCLUDED SOME LOWER END POPS FOR THIS SOLUTION. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1210 PM CDT SUN JUN 2 2013 FOR THE KSGF/KJLN/KBBG TAFS...LARGE AREA OF MVFR CEILINGS ARE OCCURRING AND LINE UP FAIRLY WELL WITH LOW LEVEL/850MB THERMAL TROUGHING OVER THE REGION. WHILE A SFC HIGH PRESSURE RIDGE OVER THE CENTRAL PLAINS EDGES EAST INTO THE REGION TONIGHT...COOLER LOW LEVEL TEMPERATURES WILL ONLY SHIFT EAST SLOWLY...SO WILL GO WITH A MOSTLY PERSISTENCE FORECAST WITH MVFR CEILINGS FOR ALL TAF SITES...ALTHOUGH WE COULD SEE SOME LOW END VFR CAT CEILINGS WITH LIMITED SFC WARMING OVER THE NEXT FEW HOURS. THERE SHOULD BE SOME IMPROVEMENT/DISSIPATION OF CEILINGS LATE IN THE TAF PERIOD...PARTICULARLY AT KJLN...AS THE LOW LEVEL THERMAL TROUGH SHIFTS EAST. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...TERRY LONG TERM...TERRY AVIATION...DSA
Hazardous weather outlook, Jun 2, 12:34 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1234 PM CDT SUN JUN 2 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1234 PM CDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. DISCUSSION... RUNOFF FROM EXCESSIVE RAINFALL SINCE FRIDAY WILL CONTINUE TO CAUSE OF FLOODING OF SMALL STREAMS...LOW WATER CROSSINGS...AND SOME MAIN STEM RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PERIODIC CHANCES OF THUNDERSTORMS WILL OCCUR FROM LATE MONDAY NIGHT THROUGH THURSDAY. A FEW ISOLATED STRONG TO SEVERE STORMS MAY BE POSSIBLE OVER SOUTHEAST KANSAS AND WESTERN MISSOURI LATE TUESDAY AND AGAIN ON WEDNESDAY FOR ALL OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THE MAIN THREAT WOULD BE DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:52 PM CDT | Areal Flood Advisory | SGF | Barry, Barton, Cedar, Dade, Greene, Jasper and 4 more | 15 hr |
| Jun 2, 11:01 AM CDT | Areal Flood Advisory | SGF | Christian, Dent, Douglas, Howell, Laclede, Oregon and 9 more | 9 hr |
| Jun 2, 5:08 PM CDT | River Flood Warning | SGF | Phelps | 4 days |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.